Post PM

Thanks to all of you who responded  I didnt say I was happy to be a reciperent of a Pm.  Like most of you, it is necessary    I got home today about 2 pm.  still have some dizzines but what concerns me is my fast pulse  Just sitting I run around 100-108 but it I get up for anything, it will go to low 120 s.  Pre pm I was 70-93 at rest.  I have to return to the Doc on the 26th.  The Doc said he will give me blood pressure med that slow the heart  and I hope it works.  I bled quite a bit and had to have manually applied pressure for 30 mins before I could leave the OR.  So far everything is good and not bleeding.  The pressure bandage causes the most pain, at this point.  Ah well, this too shall pass  lol

 


6 Comments

Fast pulse

by AgentX86 - 2020-08-22 20:33:51

Yes, any (resting) rate above 100bpm is tachycardia.  It's not immediately dangerous but it needs to be corrected sooner rather than later.  Your doctor will probably put you on a beta blocker (name ends in -lol) to help bring that back down. 

If you didn't have this problem before, it's likely caused by the assault your heart has just gone through.  It'll probably correct itself over time but in the mean time it has to be controlled. In any case tachycardia has to be controlled.

Fast Pulse

by Garfish - 2020-08-22 22:10:06

Thanks for the info.  It wont be metoprolol because it doesnt work for me anymore.  I have taken it since 2002 and recently stopped it  The Doc said it would be a type of metropolol.

Metoprolol

by AgentX86 - 2020-08-22 23:49:06

I've been on metoprolol since 2007 and it's still going strong.  I've been cut way back on it, in fact.

I didn't mean that it had to to be metoprolol.  What I meant was that beta blockers end in "lol".

I wish you a speedy recovery

by Gemita - 2020-08-23 06:59:59

Hello Garfish,

I am sorry to hear about your difficulties so far.  It was similar for me in the beginning, in that my heart seemed very irritated to have leads attached to it and threw out lots of nasty arrhythmias causing some very high heart rates at first.  These were controlled with a beta blocker.  I take Bisoprolol which is quite gentle for me.

I am sure everything will settle down quickly if you can stay relatively calm and have confidence that this may well be perfectly normal for you while your heart is healing.  My doctors didn't want to rush in with any pacemaker adjustments or medication changes for the first few weeks and I am so glad that we left well alone.  But yes, a low dose beta blocker will certainly help calm everything down in the meantime.

If your dizziness becomes a problem I would speak to your general doctor.  Dizziness can have several causes.  Are you keeping well hydrated (with preferably water rather than caffeine!), getting plenty of rest/relaxation, making sure electrolytes are balanced ?   

lol beta blockers

by Garfish - 2020-08-23 10:32:33

AgentX86, got ya.  I didnt realize most beta blockers end with lol.  Thanks for the tip.  Things have settled down a lot since yesterday.  Guess I needed a restfull nights sleep.  I feel much better.  Thank you for commenting.  

Gemita, my experience is paralleling yours.  I feel 100% better after my good nights sleep.  Thank you for commenting. 

Fat pulse

by bill328 - 2020-08-29 08:34:29


I had my PM embedded on 8/14. While I was wearing a heart monitor they stopped my Diltiazem so it would not interfere with the monitor. Since I received the pm the Diltiazem has been restarted, but I still experience a fast pulse at times. Never over 95, but seems to hang in the high 70's. But will drop down to 60-65 after a period of rest.  I have only had my PM for two weeks, so maybe there is an adjustment period for the heart. 

You know you're wired when...

Your kids call you Cyborg.

Member Quotes

A lot of people are and live normal lives with no problems whatsoever.